Arkansas, 2011

Winter Storm in Arkansas, February 4 to 5, 2011

February 4 to 5, 2011 · NWS TSA · 3 events in 3 counties and zones

A strong upper level disturbance moved from southwest Texas to northern Texas into northern Arkansas on the 4th. Snow developed into the area during the morning hours and continued into the evening hours.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A strong upper level disturbance moved from southwest Texas to northern Texas into northern Arkansas on the 4th. Snow developed into the area during the morning hours and continued into the evening hours. Some of this snow was moderate to heavy and resulted in bands of locally heavy accumulations of up to five inches across northwestern Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 4, 9:03 AM CST, 57 minutes earlier.

Area forecast discussion, Feb 4, 9:03 AM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
903 AM CST FRI FEB 4 2011

...UPDATE...
WILL EXPAND THE WINTER WEATHER ADVISORY TO INCLUDE MOST OF THE
AREA SOUTH OF I-44...EXPIRATION TIME WILL REMAIN AT 03Z ALTHOUGH
THE EVENT WILL LIKELY END PRIOR TO THAT TIME IN SOUTHERN AREAS.

.DISCUSSION...
12Z NAM AND LOCAL WRF MODELS SUPPORT EXPANDING AREA OF LIGHT SNOW
INTO NORTHEAST OKLAHOMA LATER THIS MORNING AND ESPECIALLY THIS
AFTERNOON AS UPPER SYSTEM OVER TEXAS LIFTS NORTHEAST. SFC OBS
REPORTING LIGHT SNOW AS FAR NORTH AS OKMULGEE-MUSKOGEE-TAHLEQUAH...
NO AMOUNTS REPORTED TO US AS OF 9 AM. NAM ALSO INDICATES A
DEFORMATION ZONE MAY SET UP ACROSS NE OKLAHOMA LATE THIS AFTERNOON
AND KEEP AT LEAST SOME THREAT OF LIGHT SNOW GOING INTO EARLY
EVENING...THUS THE 03Z EXPIRATION TIME LOOKS GOOD RIGHT NOW.
UPDATED WSW AND FORECAST PRODUCTS WILL BE OUT BY AROUND 0930.

&&

.PREV DISCUSSION... /ISSUED 543 AM CST FRI FEB 4 2011/

DISCUSSION...

THE 12Z AVIATION DISCUSSION IS INCLUDED BELOW.

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
AN UPPER LOW WILL SPREAD LIGHT SNOW ACROSS THE REGION TODAY. THIS
SNOW WILL DROP CONDITIONS TO MVFR...POSSIBLY EVEN IFR IN THE
HEAVIER SNOW. THE SNOW WILL TAPER OFF FROM SW TO NE LATE THIS
AFTERNOON AND THIS EVENING.

LACY

PREV DISCUSSION... /ISSUED 500 AM CST FRI FEB 4 2011/

DISCUSSION...
TEXAS UPPER LOW MOVES DIRECTLY OVER OUR FORECAST
AREA TODAY. MARGINAL MOISTURE/LIFT FOR SOUTHEAST
PORTIONS OK AND WEST CENTRAL AND NORTHWEST AR TO
BRING AN INCH OF TWO OF SNOW...MAYBE LOCAL THREE
ON THE MOUNTAIN TOPS. ADVISORY POSTED THAT AREA.
MOST SNOW FINISHED BY DARK...HOWEVER CARRIED THE
ADVISORY UNTIL 9PM IN CASE SNOW LINGERS INTO THE
EVENING HOURS.

SINCE WE HAVE DRAINED WEST CANADA OF ARCTIC AIR
NORTHWEST FLOW WILL ACTUALLY BRING WARMER TEMPS
OUR WAY SATURDAY...30S.  NEXT WAVE IN NORTHWEST
FLOW BRINGS FORECAST DIFFICULTIES SATURDAY NIGHT
AND SUNDAY.  CHANCE POP & VARIABLE PRECIPITATION
TYPES. GFS/ECMWF BLEND OF TEMP PROFILES USED FOR
PRECIP TYPE  WITH  USUAL DISCLAIMER...SUBJECT TO
FUTURE REVISION. ANOTHER WAVE BRINGS A POTENTIAL
FOR MORE SNOW TUESDAY/WEDNESDAY. FRESH INJECTION
OF ARCTIC AIR WILL FOLLOW.
GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   24  13  35  28 /  30   0  10  30
FSM   27  15  39  28 /  80  20   0  20
MLC   26  14  38  28 /  80  10   0  20
BVO   25  11  35  27 /  20   0  10  30
FYV   26  11  36  26 /  80  30   0  20
BYV   28  14  38  27 /  70  30   0  20
MKO   24  13  35  27 /  80  10   0  20
MIO   26  12  35  27 /  30  10  10  20
F10   25  14  37  28 /  70  10   0  30
HHW   27  15  41  29 /  80  10   0  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL 9 PM FRIDAY FOR OKZ049-OKZ053-
     OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
     OKZ076.

AR...WINTER WEATHER ADVISORY UNTIL 9 PM FRIDAY FOR ARZ001-ARZ002-
     ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...14
LONG TERM....18
Hazardous weather outlook, Feb 4, 5:02 AM CST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
502 AM CST FRI FEB 4 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
502 AM CST FRI FEB 4 2011

...LIGHT SNOW ACCUMULATION EXPECTED TODAY OVER MUCH OF THE REGION...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS MORNING.

	WIND CHILL.
	RISK...LIMITED.
	AREA...EXTREME NORTHEAST OKLAHOMA.
	ONSET...LATE TONIGHT.

DISCUSSION...

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL LIFT NORTHEAST ACROSS
OKLAHOMA AND ARKANSAS TODAY. LIFT WITH THIS SYSTEM COMBINED WITH
LIMITED MOISTURE WILL PRODUCE LIGHT SNOW ACCUMULATION OVER MUCH OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONE TO TWO INCHES OF
ACCUMULATION IS EXPECTED BY EARLY THIS EVENING. THIS WILL CONTINUE
TO MAKE TRAVEL MORE DIFFICULT THAT USUAL ACROSS THE REGION.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...WINTER WEATHER POTENTIAL...DANGEROUS WIND CHILL POTENTIAL.
SUNDAY...WINTER WEATHER POTENTIAL.
MONDAY...DANGEROUS WIND CHILL POTENTIAL.
TUESDAY AND WEDNESDAY...WINTER WEATHER POTENTIAL...DANGEROUS WIND
CHILL POTENTIAL.
THURSDAY...DANGEROUS WIND CHILL POTENTIAL.

EXTENDED DISCUSSION...

A LIGHT WINTRY MIX MAY DEVELOP OVER EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS LATE SATURDAY NIGHT INTO SUNDAY AS ANOTHER SYSTEM
SWEEPS ACROSS THE REGION. SOME SNOW ACCUMULATION AND VERY LIGHT
ICE ACCUMULATION IS POSSIBLE...AND THIS WILL CAUSE MORE TRAVEL
HEADACHES.

WIND CHILL VALUES NEAR ZERO ARE EXPECTED ACROSS EXTREME NORTHEAST
OKLAHOMA SATURDAY MORNING. A COLD FRONT WILL ACCOMPANY THE LATE
WEEKEND SYSTEM...AND WIND CHILLS ARE FORECAST TO DROP INTO THE 10
BELOW TO 15 BELOW RANGE BY MONDAY MORNING.

YET ANOTHER STORM SYSTEM IS EXPECTED TO AFFECT THE REGION TUESDAY
INTO WEDNESDAY. THIS SYSTEM WILL BRING ANOTHER CHANCE OF LIGHT
SNOW ACCUMULATION...ALONG WITH COLD WIND CHILL VALUES AS LOW AS 20
BELOW AS AN ARCTIC FRONT SWEEPS THROUGH THE REGION WITH THIS SYSTEM.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Feb 4, 9:30 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
930 AM CST FRI FEB 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     SNOW             MCALESTER               34.93N 95.77W
02/04/2011  E3.0 INCH        PITTSBURG          OK   FIRE DEPT/RESCUE

&&

JDS
Local storm report, Feb 4, 9:34 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
934 AM CST FRI FEB 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 AM     SNOW             WILBURTON               34.92N 95.31W
02/04/2011  E3.0 INCH        LATIMER            OK   EMERGENCY MNGR

            2-3 INCHES AROUND WILBURTON.

&&

JDS
Local storm report, Feb 4, 9:35 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
935 AM CST FRI FEB 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 AM     SNOW             STIGLER                 35.25N 95.12W
02/04/2011  E2.0 INCH        HASKELL            OK   LAW ENFORCEMENT

&&

JDS
Local storm report, Feb 4, 9:38 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
938 AM CST FRI FEB 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     SNOW             POTEAU                  35.05N 94.62W
02/04/2011  E1.0 INCH        LE FLORE           OK   LAW ENFORCEMENT

&&

JDS
Local storm report, Feb 4, 9:58 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
958 AM CST FRI FEB 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     SNOW             SALLISAW                35.46N 94.79W
02/04/2011  E2.0 INCH        SEQUOYAH           OK   CO-OP OBSERVER

            SALLISAW WATER TREATMENT PLANT

0950 AM     SNOW             OKEMAH                  35.43N 96.30W
02/04/2011  E2.0 INCH        OKFUSKEE           OK   LAW ENFORCEMENT

            1-2 INCHES STILL SNOWING MODESTLY

&&

JDS
Local storm report, Feb 4, 9:59 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
959 AM CST FRI FEB 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 AM     SNOW             EUFAULA                 35.29N 95.58W
02/04/2011  E0.5 INCH        MCINTOSH           OK   LAW ENFORCEMENT

&&

JDS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter storm. Local standard time, as filed.

Winter Storm, Washington

When
February 4, 10:00 AM CST to February 5, 1:00 AM CST
Where
Washington forecast zone
Reported by
Emergency Manager
Coordinates
35.979, -94.216 (the zone’s center; the record gives no point)

Four inches of snow fell across the county.

Winter Storm, Madison

When
February 4, 10:00 AM CST to February 5, 1:00 AM CST
Where
Madison forecast zone
Reported by
Emergency Manager
Coordinates
36.011, -93.725 (the zone’s center; the record gives no point)

Four inches of snow fell across the county.

Winter Storm, Benton

When
February 4, 11:00 AM CST to February 5, 1:00 AM CST
Where
Benton forecast zone
Reported by
Emergency Manager
Coordinates
36.339, -94.256 (the zone’s center; the record gives no point)

Four to six inches of snow fell across the county.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 286857, 286858, 286859.